Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Numerical approximation of minimum norm solutions of $ Kf=g$ for special $ K$


Author: Glenn R. Luecke
Journal: Math. Comp. 53 (1989), 563-569
MSC: Primary 65R20; Secondary 47A50, 65J10
MathSciNet review: 983562
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K:{L_2}(Y,\mu ) \to {L_2}(X,\nu )$ be continuous and linear and assume $ (Kf)(x) = \smallint_Y^{} {k(x,y)f(y)\,d\mu (y)} $. Define $ {k_x}$ by $ {k_x}(y) = k(x,y)$. Assume K has the property that (a) $ {k_x} \in {L_2}(Y,\mu )$ for all $ x \in X$ and (b) if $ Kf = 0\;\nu $-a.e., then $ (Kf)(x) = 0$ for all $ x \in X$. For example, if $ X = Y = [0,1]$, $ \mu = \nu $ is Lebesgue measure and if $ k(x,y)$ satisfies a Lipschitz condition in x, then K has the above property. Assume K satisfies this property and $ {f_0}$ is a minimum $ {L_2}$ norm solution of the first-kind integral equation $ (Kf)(x) = g(x)$ for all $ x \in X$. It is shown that $ {f_0}$ is the $ {L_2}$-norm limit of linear combinations of the $ {k_{{x_i}}}$'s. It is then shown how to choose constants $ {c_1}, \ldots ,{c_n}$ to minimize $ \left\Vert {{f_0} - \sum\nolimits_{j = 1}^n {{c_j}{k_{{x_j}}}} } \right\Vert$ without knowing what $ {f_0}$ is. This paper also contains results on how to choose the $ {k_{{x_j}}}$'s as well as numerical examples illustrating the theory.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20, 47A50, 65J10

Retrieve articles in all journals with MSC: 65R20, 47A50, 65J10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1989-0983562-9
PII: S 0025-5718(1989)0983562-9
Keywords: First-kind integral equation, numerical solution of first-kind integral equations
Article copyright: © Copyright 1989 American Mathematical Society